MAUDE Adverse Event Report: DEPUY SYNTHES SPINE ADJUST WEDDING BAND 3.5-5.5; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

DEPUY SYNTHES SPINE ADJUST WEDDING BAND 3.5-5.5; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Catalog Number 188311302
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Not Applicable (3189)
Date of Event 10/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device is being returned for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Account name: (b)(6) hospital.On (b)(6) 2017, surgery was performed using the mountaineer system.The fixed area was c2 ¿ t4.During the surgery, the following implant got broken when the surgeon tried to place it in the body.Mntr adjust wedding band 3.5-5.5 (part#: 188311302, lot#: ca5bl94).The surgeon dealt with this event by using a spare implant.No broken parts were found left in the body, and the surgery was completed with a 2-minute delay.There was no adverse consequence to the patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Visual examination found that the mountaineer adjust connector¿s components which include the rod holder and compression chip had fallen apart.Based on the observed failure it is suggested that higher than anticipated forces were placed on the adjust connector, thus resulting in its components falling apart.Therefore, the reported device failure is confirmed based on the evaluation of the returned device.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.A trend analysis was conducted.No emerging trends were found requiring further actions.A definitive root cause for the mountaineer adjust connector falling apart cannot be positively determined.However, based on the observed failure it is suggested that higher than anticipated forces were placed on the adjust connector, thus resulting in its components falling apart.No corrective action/preventive action (capa) is necessary at this time as no issues were identified in the manufacturing and release of this device that could have contributed to the problem reported by the customer.Therefore, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ADJUST WEDDING BAND 3.5-5.5
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
DEPUY SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key7069444
Report Number1526439-2017-50006
Device Sequence Number16586788
Product Code NKG
UDI-Device Identifier10705034156774
UDI-Public10705034156774
Combination Product (Y/N)N
PMA/510(K) Number
K042508
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number188311302
Device Lot NumberCA5BL94
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2017
Initial Date Received by Manufacturer 10/27/2017
Supplement Date Received by Manufacturer12/06/2017
Initial Report FDA Received Date11/29/2017
Supplement Report FDA Received Date12/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1